Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 11, NWS Elko, NV

August 12, 2018Elko County, Nevada

NWS Elko, NV issued this red flag warning at Aug 12, 2018, 2:25 AM PDT for Elko County, Nevada. It took effect at Aug 12, 2018, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2018, 2:25 AM PDT (09:25 UTC)
In effect from
Aug 12, 2018, 11:00 AM PDT
Expired
Aug 12, 2018, 7:56 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2018-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2018-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
4155 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

025 
WWUS85 KLKN 120925
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
225 AM PDT Sun Aug 12 2018

...Isolated to scattered dry thunderstorms will develop across
eastern Nevada today and expand west and north by Monday...

NVZ455-470-130330-
/O.NEW.KLKN.FW.W.0011.180812T1800Z-180813T0600Z/
/O.NEW.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/
White Pine County-Eastern Elko County-
225 AM PDT Sun Aug 12 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FOR FIRE WEATHER ZONES 455 AND 470...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 455 AND 470...

The National Weather Service in Elko has issued a Red Flag
Warning for dry thunderstorms and gusty outflow winds, which is
in effect from 11 AM this morning to 11 PM PDT this evening.

A Fire Weather Watch has also been issued. This Fire Weather 
Watch for dry thunderstorms and gusty outflow winds is in effect 
from Monday morning through Monday evening.

* Affected Area...Fire Weather Zone 455 White Pine County and 
  Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to scattered. 

* Outflow Winds...Gusts 45 to 55 mph are possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ454-457-130330-
/O.NEW.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/
Central Lander and Eureka Counties-
Northern Nye County/Lander and Eureka Counties South of Highway
50-
225 AM PDT Sun Aug 12 2018

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 454 AND 457...

The National Weather Service in Elko has issued a Fire Weather
Watch for dry thunderstorms and gusty outflow winds, which is in
effect from Monday morning through Monday evening.

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties and Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.

* Thunderstorm Coverage...Scattered.

* Outflow Winds...Gusts 45 to 55 mph are possible. 

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

JRM
3 follow-up statements
219 
WWUS85 KLKN 121842
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1142 AM PDT Sun Aug 12 2018

...Isolated to scattered dry thunderstorms will develop across
eastern Nevada today and expand west and north by Monday and
Tuesday...

NVZ455-470-131245-
/O.CAN.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/
/O.NEW.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/
/O.EXT.KLKN.FW.W.0011.000000T0000Z-180814T1800Z/
White Pine County-Eastern Elko County-
1142 AM PDT Sun Aug 12 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT TUESDAY FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
455 AND 470...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FOR FIRE WEATHER ZONES 455 AND 470...

The National Weather Service in Elko has issued a Red Flag Warning
which is now in effect through 11 AM PDT Tuesday for dry
thunderstorms and gusty outflow winds. The Fire Weather Watch is
no longer in effect.

The National Weather Service in Elko has issued a Fire Weather 
Watch for dry thunderstorms and gusty outflow winds, which is in 
effect from Tuesday morning through Wednesday morning. 

* Affected Area...Fire Weather Zone 455 White Pine County and 
  Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry thunderstorms
  this Sunday afternoon and evening are expected to redevelop on 
  Monday and possibly again on Tuesday.

* Outflow Winds...Gusts 40 to 50 mph are possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ454-131245-
/O.UPG.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/
/O.NEW.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/
/O.NEW.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/
Central Lander and Eureka Counties-
1142 AM PDT Sun Aug 12 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT
TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 454...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FOR FIRE WEATHER ZONE 454...

The National Weather Service in Elko has issued a Red Flag
Warning for dry thunderstorms and gusty outflow winds, which is
in effect from 11 AM Monday to 11 AM PDT Tuesday. A Fire Weather
Watch has also been issued. This Fire Weather Watch for dry
thunderstorms and gusty outflow winds is in effect from Tuesday
morning through Wednesday morning. 

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties.

* Thunderstorm Coverage...Isolated to scattered dry thunderstorms
  are expected to develop on Monday afternoon and evening and 
  possibly redevelop on Tuesday.

* Outflow Winds...Gusts 40 to 50 mph are possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ457-131245-
/O.UPG.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/
/O.NEW.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
1142 AM PDT Sun Aug 12 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT
TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 457...

The National Weather Service in Elko has issued a Red Flag
Warning for dry thunderstorms and gusty outflow winds, which is
in effect from 11 AM Monday to 11 AM PDT Tuesday. The Fire
Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.

* Thunderstorm Coverage...Isolated to scattered dry thunderstorms
  are expected to develop late Monday morning and continue into
  Monday evening. 

* Outflow Winds...Gusts 40 to 50 mph are possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ467>469-131245-
/O.NEW.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
Southwestern and Central Elko County-
1142 AM PDT Sun Aug 12 2018

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FOR FIRE WEATHER ZONES 467...468 AND 469...

The National Weather Service in Elko has issued a Fire Weather
Watch for dry thunderstorms and gusty outflow winds, which is in
effect from Tuesday morning through Wednesday morning.

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County...Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County and Fire Weather Zone 469 
  Southwestern and Central Elko County.

* Thunderstorm Coverage...Isolated dry thunderstorms are expected
  to develop Tuesday afternoon and evening.

* Outflow Winds...Gusts 40 to 50 mph possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

PVC
583 
WWUS85 KLKN 122144
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
244 PM PDT Sun Aug 12 2018


NVZ455-470-131545-
/O.CON.KLKN.FW.W.0011.000000T0000Z-180814T1800Z/
/O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/
White Pine County-Eastern Elko County-
244 PM PDT Sun Aug 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
455 AND 470...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONES 455 AND 470...

* Affected Area...Fire Weather Zone 455 White Pine County and 
  Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry thunderstorms
  will gradually dissipate this evening, but are expected to 
  redevelop on Monday and possibly again on Tuesday.

* Outflow Winds...Gusts 40 to 50 mph are possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ454-131545-
/O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/
/O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/
Central Lander and Eureka Counties-
244 PM PDT Sun Aug 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM
PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONE 454...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONE 454...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms are expected to develop on Monday afternoon and 
  evening and possibly redevelop on Tuesday.

* Outflow Winds...Gusts 40 to 50 mph are possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ457-131545-
/O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
244 PM PDT Sun Aug 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM
PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONE 457...

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.

* Thunderstorm Coverage...Isolated to scattered dry thunderstorms
  will gradually dissipate this evening, but are expected to 
  redevelop on Monday and possibly again on Tuesday.

* Outflow Winds...Gusts 40 to 50 mph are possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ467>469-131545-
/O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
Southwestern and Central Elko County-
244 PM PDT Sun Aug 12 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONES 467...468 AND 469...

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County...Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County and Fire Weather Zone 469 
  Southwestern and Central Elko County.

* Thunderstorm Coverage...Isolated dry thunderstorms are 
  expected to develop Tuesday afternoon and evening.

* Outflow Winds...Gusts 40 to 50 mph possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
578 
WWUS85 KLKN 130256
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
756 PM PDT Sun Aug 12 2018


NVZ455-470-132100-
/O.CAN.KLKN.FW.W.0011.000000T0000Z-180814T1800Z/
/O.EXA.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/
/O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/
White Pine County-Eastern Elko County-
756 PM PDT Sun Aug 12 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT
TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 455 AND 470...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONES 455 AND 470...

The National Weather Service in Elko has issued a Red Flag
Warning for dry thunderstorms and gusty outflow winds, which is
in effect from 11 AM Monday to 11 AM PDT Tuesday.

* Affected Area...Fire Weather Zone 455 White Pine County and 
  Fire Weather Zone 470 Eastern Elko County.

* Thunderstorm Coverage...Isolated to scattered dry thunderstorms  
  are expected to redevelop on Monday and possibly again on 
  Tuesday.

* Outflow Winds...Gusts 40 to 50 mph are possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ454-132100-
/O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/
/O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/
Central Lander and Eureka Counties-
756 PM PDT Sun Aug 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM
PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONE 454...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONE 454...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties.

* Thunderstorm Coverage...Isolated to scattered dry 
  thunderstorms are expected to develop on Monday afternoon and 
  evening and possibly redevelop on Tuesday.

* Outflow Winds...Gusts 40 to 50 mph are possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ457-132100-
/O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
756 PM PDT Sun Aug 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM
PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONE 457...

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.

* Thunderstorm Coverage...Isolated to scattered dry thunderstorms 
  are expected to redevelop on Monday and possibly again on 
  Tuesday.

* Outflow Winds...Gusts 40 to 50 mph are possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ467>469-132100-
/O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
Southwestern and Central Elko County-
756 PM PDT Sun Aug 12 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONES 467...468 AND 469...

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County...Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County and Fire Weather Zone 469 
  Southwestern and Central Elko County.

* Thunderstorm Coverage...Isolated dry thunderstorms are 
  expected to develop Tuesday afternoon and evening.

* Outflow Winds...Gusts 40 to 50 mph possible.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

LIW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 11, 2:16 PM PDT, 12 hours 9 minutes earlier.

Area forecast discussion, Aug 11, 2:16 PM PDT, 12 hours 9 minutes before
Area Forecast Discussion
National Weather Service Elko NV
216 PM PDT Sat Aug 11 2018

.SYNOPSIS...Moisture slowly increases during the next two days
across central and eastern Nevada. This brings isolated
thunderstorms to the region, except northwest Nevada where dry
weather prevails. Smoke and haze persists across the region.

&&

.SHORT TERM...Tonight through Monday.

HRRR Smoke product indicates that the haze is not going anywhere
soon, especially with a westerly component that brings smoke from
the California wildfires. A weak trough shears northeast over the
Pacific northwest this afternoon and tonight. The trailing edge of
the trough boosts gradient flow over northwest Nevada for gusty
winds late in the day and continuing this evening. Shallow cool
front pushes into northwest NV overnight and becomes stationary
between the northern border and I80.

While the northern portion of the warm high dome gets flatten by
shearing trough, the southern portion remains firm over southern
Utah and Arizona. Monsoonal moisture streams northward over
central and eastern NV during the next two days. Isolated
diurnally driven thunderstorms will develop across this area,
with higher coverage over the higher terrain (from the Toiyabes
east to the Snake range). Southwest flow prevails over northwest
NV, keeping that portion of the state dry.

With the high warm dome no longer overhead, daytime temperatures
will not be as hot, but remain above the seasonal norms.

.LONG TERM...Monday night through next Saturday.

Models are in generally good agreement through the extended
period. Upper high center will weaken this weekend while splitting
to the northeast and retreating southward which will cause
daytime temperatures to cool down to between 85 and 95 degrees for
the first half of next week. Although main trough energy will
pass north of region, modest monsoonal moisture over the east half
of the state will allow for isolated to perhaps scattered pockets
of dry and wetter storms to occur on Tuesday and Wednesday
afternoon/evenings across portions of northeast and central
Nevada. A mid-level shortwave lifting northeastward across
California could also trigger isolated storms farther west and
north on Wednesday before shifting eastward on Thursday. Upper
high is forecast to briefly rebuild over California into Nevada on
Friday and next Saturday which should allow for dry, storm-free
weather to return to the state with afternoon temperatures warming
back up into the mid 90s to near 100.

&&

.AVIATION...VFR but hazy conditions are expected through Sunday
evening for KWMC KBAM KEKO KELY and KTPH with the possibility of
MVFR visibilities primarily around and west-southwest of KWMC on
Sunday as thicker smoke plumes from California wildfires impact
western Nevada. Isolated thunderstorms have developed in the
vicinity of KELY this afternoon with a better chance on Sunday as
weak push of monsoonal moisture continues to slowly creep
northward.

&&

.FIRE WEATHER...

Evening gusty winds to 35 mph across zone 467 will exist through
much of the evening. Gusty winds will gradually diminish
overnight. As cold front pushes into northwest Nevada overnight,
humidity values will increase.

Moisture gradually increases during the next two days bringing the
threat of thunderstorms to central and eastern Nevada. Initially,
isolated dry thunderstorms are expected but gradually become wet
toward mid week.

Sunday, the highest dry lightning threat will be across zone 454,
455, 457, and 470, but areal coverage will be isolated.

Monday, the dry lightning threat includes 454, 469 and 470 but
some storms will be wet. For zone 454 and 455, storms are likely
to be wet as precipitable water continues to rise above 0.75
inches.

Tuesday and Wednesday, higher confidence that most thunderstorms
will be generating wetting rains.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 11 PM PDT this evening for Central and
Western Humboldt County.

&&

88/95/95/88

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 2:25 AM PDTFire Weather WatchLKNElko9 hr
Aug 12, 11:42 AM PDTFire Weather WatchLKNElko26 hr
Aug 12, 11:42 AM PDTRed Flag WarningLKNElko35 hr

Nearby

Red Flag Warnings in Nevada, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.